Mississippi, 2025

Damaging Wind in Mississippi, July 30, 2025

July 30, 2025 · NWS LIX · 1 event in 1 county or zone

A primed microburst environment was in place on July 30, 2025, as hot and humid conditions combined with a weak surface low pressure across southeast Louisiana and southern Mississippi. Numerous severe thunderstorms developed through the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A primed microburst environment was in place on July 30, 2025, as hot and humid conditions combined with a weak surface low pressure across southeast Louisiana and southern Mississippi. Numerous severe thunderstorms developed through the afternoon. In Marrero, Jefferson Parish, thunderstorm winds knocked down a powerline, while additional wind damage in Hammond brought down multiple trees, including one onto a powerline. In Centreville, MS, a downed tree damaged two homes. Heavy rainfall also led to flash flooding, with high water reported in Gretna, Baton Rouge, and Ascension Parish where parking lots were submerged and a vehicle partially underwater. Hail up to the size of quarters was observed in Baton Rouge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 30, 12:00 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 30, 12:00 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
100 PM CDT Wed Jul 30 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Thursday night)
Issued at 1206 PM CDT Wed Jul 30 2025

Convective coverage has remained mainly over the coastal Gulf
waters this morning has convective turnover has yet to occur
today. The surface high continues to push off to the southwest
over the northwestern Gulf as its associated ridge moves westward
across the southern part of the Pecos River Valley in southwest
Texas. A tropical wave has moved westward across the northern
Gulf Coast and is currently situated across the eastern half of
our area where an axis of higher PW around 2.2 inches reside.
According to CAMs, it looks like convective turnover onto land
will occur in the next 3 hours around 3p when the convective
temperature is reached in the mid-90s. The holdoff of convection
over land has led to dangerous heat across the area as multiple
locations have topped 108 degrees by noon today as the higher
moisture content lingers around here. However, when we do start to
pop convection over land, high PW combined with very high CAPE of
3500 MLCAPE and 5500+ SBCAPE and 900-1100 j/kg of DCAPE, wet
microbursts will be likely with any stronger storms today.
Damaging winds seems to be the only threat today as the the
freezing level remains exceptionally high above 15,500 feet,
meaning it would take a very strong core to make it abnormally
high to produce severe hail at the surface after melting below the
freezing level. Any convection that forms across the area should
dissipate by 10-11pm tonight as we lose daylight heating and we
return to an unusually muggy night with lows in the mid to upper
70s.

Ridging over the northeastern Gulf will expand westward more into
our area on Thursday which will help keep temps elevated in the
mid 90s. CAMs suggest that convection over land tomorrow will not
occur until later in the day around 3p-4p. So, since we'll be
allowed to heat up through at least the early afternoon, dangerous
heat will be on the table again for tomorrow as the elevated
moisture remains across the area. Mid 90s temps coupled with dew
points in the mid to upper 70s will lead to heat indices near 110
degrees. This many days with dangerous heat will only add to the
compounding heat stress. When convection does fire tomorrow
afternoon/evening, the parameters will largely be the same as
today, maybe just slightly lower DCAPE, so isolated wet
microbursts will be a concern tomorrow afternoon and evening as
well. Once again, the freezing level looks to be too high to have
any concerns with severe hail.

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 1206 PM CDT Wed Jul 30 2025

Uncertainty seems to pick up in the medium range guidance as we
get into Friday and the weekend. Models generally agree that a
weak boundary associated with troughing across the Great Lakes
region will push down from the north at some point this weekend
into the mid to lower MS Valley. Questions still remain on when
(as early as Friday and as late as Sunday) and how far down the
boundary makes it. Just solely based off of climatology, it's
tough for fronts to make it all the way down here in late July and
early August, so its doubtful that it will make it all the way
into our area. However, there is enough guidance hinting at it
that it could be a real possibility. If it were to make it down
here, it'll primarily give us a break from the humid conditions
and give us lows in the low 70s and upper 60s. If not, we'll just
stay in the same summertime regime with hot and humid conditions
and daily summertime convection.

&&

.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Tue Jul 29 2025

We have yet to turnover this afternoon as most of the convective
coverage remains across the coastal Gulf waters. Expect
development to occur within the next 2-3 hours as we continue to
reach our convective temperature. In this popup thunderstorm
regime, it's tough to know exactly where these storms will develop
and go since it's largely driven by outflows and seabreeze
boundaries. Thus, only TEMPOS have been introduces this afternoon
and evening for all of the sites. Any convection that doesn't
form should dissipate around 03-04z as we lose daylight heating.
Tomorrow will be much of the same, but the primary convective
window tomorrow seems to be after 18z, so there isn't much mention
of convection in the TAFs except for MSY.

&&

.MARINE...
Issued at 1206 PM CDT Wed Jul 30 2025

High pressure will continue to steadily build west, allowing for an
increase in mainly early morning through mid-morning shower and storm
activity. Within any one strong or severe storm, strong wind gusts,
waterspouts and enhanced wave/sea activity can be expected.
Otherwise, conditions will remain mainly calm outside of storm
activity going into the weekend with light winds and waves/seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  94  74  94 /  40  60  20  70
BTR  76  95  76  95 /  50  60  20  70
ASD  75  93  76  94 /  40  70  20  70
MSY  79  95  80  95 /  40  70  20  80
GPT  78  93  78  94 /  40  60  30  70
PQL  77  93  77  93 /  40  60  30  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
     046>048-056>060-064-065-070-071-076>090.

     Heat Advisory from 11 AM to 7 PM CDT Thursday for LAZ034>037-039-
     046>048-056>060-064-065-070-071-076>090.

GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
     083>088.

     Heat Advisory from 11 AM to 7 PM CDT Thursday for MSZ068>071-077-
     083>088.

GM...None.
&&

SHORT TERM...JZ
LONG TERM....JZ
AVIATION...JZ
MARINE...JZ

In the hours before

Local storm report, Jul 30, 8:37 AM CST, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
937 AM CDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Tstm Wnd Dmg     2 W Robert              30.51N 90.37W
07/29/2025                   Tangipahoa         LA   Public

            A post on social media showed a tree downed
            by thunderstorm winds along Old Covington
            Highway in Hammond.

&&

MEFFER
Special weather statement, Jul 30, 12:29 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
129 PM CDT Wed Jul 30 2025

LAZ059-060-067-068-088-301915-
St. Charles LA-Lower Jefferson LA-Lower Lafourche LA-
Upper Lafourche LA-Coastal Jefferson LA-
129 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
CHARLES, CENTRAL JEFFERSON AND NORTHEASTERN LAFOURCHE PARISHES
THROUGH 215 PM CDT
...

At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jean Lafitte moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Larose, Marrero, Jean Lafitte, Lafitte, Barataria, and Woodmere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2962 9050 2987 9021 2987 9018 2988 9016
      2986 9012 2985 9013 2979 9010 2983 9008
      2983 9007 2974 9007 2969 9003 2948 9009
TIME...MOT...LOC 1828Z 023DEG 6KT 2979 9013

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MEFFER
Special weather statement, Jul 30, 12:37 PM CST, 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
137 PM CDT Wed Jul 30 2025

LAZ037-039-071-MSZ069>071-301915-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-
Walthall MS-Amite MS-
137 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN ST.
HELENA, NORTHERN TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES,
SOUTHWESTERN WALTHALL, SOUTHERN PIKE AND SOUTHEASTERN AMITE COUNTIES
THROUGH 215 PM CDT
...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Herman, or 14 miles northwest of Franklinton, moving southwest
at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mccomb, Magnolia, Kentwood, Osyka, Gillsburg, Easleyville, Mount
Herman, Wilmer, Tangipahoa, and Mccomb Airport.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 57 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3125 9052 3109 9015 3075 9019 3094 9077
TIME...MOT...LOC 1836Z 023DEG 10KT 3101 9032

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MEFFER
Special weather statement, Jul 30, 12:58 PM CST, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
158 PM CDT Wed Jul 30 2025

LAZ065-301930-
Upper Terrebonne LA-
158 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
TERREBONNE PARISH THROUGH 230 PM CDT
...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gray, or 8 miles west of Houma. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Houma, Schriever, Gray, and Bayou Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2956 9085 2961 9092 2972 9088 2975 9085
      2975 9081 2967 9074 2967 9071 2961 9066
      2955 9078
TIME...MOT...LOC 1858Z 226DEG 2KT 2962 9083

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Zeringue
Special weather statement, Jul 30, 1:16 PM CST, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
216 PM CDT Wed Jul 30 2025

LAZ060-077-087>089-302000-
Western Orleans LA-St. Charles LA-Lower Jefferson LA-
Upper Plaquemines LA-Upper Jefferson LA-
216 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL ST.
CHARLES, SOUTHWESTERN ORLEANS, NORTHWESTERN JEFFERSON AND
NORTHWESTERN PLAQUEMINES PARISHES THROUGH 300 PM CDT
...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bridge City, or near Marrero, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Orleans, Metairie, Marrero, Harvey, Avondale, Timberlane, Belle
Chasse, Jefferson, Gretna, Harahan, Westwego, Woodmere, Elmwood,
Terrytown, Bridge City, River Ridge, Estelle, Waggaman, Arabi, and
New Orleans Armstrong Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 222 and 242.
 Interstate 610 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2978 9022 3007 9029 3005 9011 3008 9001
      2980 9001 2980 9006 2979 9007
TIME...MOT...LOC 1916Z 175DEG 11KT 2994 9014

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Zeringue
Special weather statement, Jul 30, 1:28 PM CST, 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
228 PM CDT Wed Jul 30 2025

MSZ077-302000-
Pearl River MS-
228 PM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PEARL
RIVER COUNTY THROUGH 300 PM CDT
...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poplarville, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Poplarville.

This includes Interstate 59 in Mississippi between mile markers 19
and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3095 8934 3072 8934 3065 8938 3065 8943
      3074 8967 3099 8950
TIME...MOT...LOC 1928Z 025DEG 13KT 3088 8943

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Zeringue

The radar

The Hammond radar (KHDC), 90 km away, was scanning. The volume nearest the first event began at 19:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilkinson

When
July 30, 1:31 PM CST
Where
Wilkinson County, 0.69 mi S of Centreville
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
31.090, -91.070

Downed tree damaged two homes in Centreville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286900.